MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE FORESIGHT MODULE; OXIMETER, TISSUE SATURATION

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE FORESIGHT MODULE; OXIMETER, TISSUE SATURATION
Model Number HEMFSM10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during use, the hemosphere foresight module displayed inaccurate values.The expected values are typically in the 55-65 range.The values displayed would dip down to the 35-45 but only on the patient's right side.The customer changed the disposable foresight sensors stickies and experienced the same issue.When the hemosphere foresight module was replaced, the issue resolved.There were no error messages.There was no patient injury.
 
Additional Manufacturer Narrative
Additional fda product codes include: dqk- computer, diagnostic, programmable, dqe- catheter, oximeter, fiber-optic, qaq- adjunctive predictive cardiovascular indicator, dxn- system, measurement, blood-pressure, non-invasive, dsb- plethysmograph, impedance, qms- adjunctive open loop fluid therapy recommender, fll- thermometer, electronic, clinical.The device has been returned; however the product evaluation has not been completed.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One model hemosphere foresight module was returned for product evaluation.The customer report of inaccurate values was not confirmed.The foresight module was connected to a known working hemosphere monitor and tissue oximetry module.It was able to monitor sto2 simulators, for over an hour, with no errors and the readings were accurate.Moving and bending the cables did not cause any change in the readings.No physical damage was found to the cables.The failure was unable to be replicated.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to this complaint.As the complaint could not be confirmed no root cause could be identified.The device history record review was completed and no related non-conformances were found.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
HEMOSPHERE FORESIGHT MODULE
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards wau
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21619689
Report Number2015691-2025-01971
Device Sequence Number8510678
Product Code MUD
UDI-Device Identifier00690103208573
UDI-Public(01)00690103208573(17)270201
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEMFSM10
Device Lot Number21104938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown